Side Effects Of Stopping Contraceptive

Side Effects Of Stopping Contraceptive

Surprisingly, there is very little definitive information on the possible side effects when stopping the pill. Most of the information is based on the experiences and symptoms of women who have gone off the pill having used it for several years.

Furthermore there appears to be little or no information on cessation of the two pills -- the combination pill and the progestin-only pill.

Based on actual experiences the following side effects are likely to be experienced though it varies from one to another. A definite pattern has not been established.

Many women complain of disruption of periods and delayed periods after stopping the pill. This state of fluctuation stops in certain women within a month or two, but in some cases takes as long as two years to return to a normal routine.

Most women complain of lower back pain, tenderness in the breasts and a bloated feeling. Some even experience cramps and nausea throughout the first cycle off the pill. Yet others have experienced a swelling of their hands and feet. There is no apparent ‘cure’ or remedy other than to wait till the body settles down and resumes a routine.

Many women experienced mood swings and feelings of depression. Still others complained of an oily skin or cystic acne.

To counteract these discomforts, some health workers recommend a few weeks of progesterone but there is no guarantee of relief. Some natural remedies available without prescription are Evening Primrose Oil, Omega3 Fish oils and Agnus Castus. The last is a natural hormonal balancing herb, which claims to regulate the hormones in women coming off the pill.

More Articles :

Side Effects Of Stopping Contraceptive